Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 29, NWS Albuquerque, NM

May 16, 2015Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 16, 2015, 1:56 PM MDT for Curry County, Quay County, New Mexico. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 1:56 PM MDT (19:56 UTC)
Expired
May 16, 2015, 2:45 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Curry County, NM, Quay County, NM

What was reported inside it

TimeReportWhereRemark
May 16, 2:00 PM MDTTSTM WND GST 603 S Grady, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WUUS55 KABQ 161956
SVRABQ
NMC009-037-162045-
/O.NEW.KABQ.SV.W.0029.150516T1956Z-150516T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 245 PM MDT

* AT 154 PM MDT...A LINE OF SEVERE THUNDERSTORMS STRETCHED
  FROM 5 MILES EAST OF MELROSE TO 17 MILES EAST OF LOGAN.
  THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  BROADVIEW AROUND 215 PM
  GLENRIO AROUND 205 PM MDT
  RANCHVALE AROUND 220 PM.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 360 AND 373...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3435 10363 3456 10359 3476 10349 3530 10317
      3543 10304 3530 10303 3450 10303
TIME...MOT...LOC 1954Z 226DEG 36KT 3487 10333

HAIL...0.75IN
WIND...60MPH

$$

44
2 follow-up statements
851 
WWUS55 KABQ 162018
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT SAT MAY 16 2015

NMC009-037-162045-
/O.CON.KABQ.SV.W.0029.000000T0000Z-150516T2045Z/
CURRY NM-QUAY NM-
218 PM MDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 245 PM MDT...

AT 218 PM MDT...A LINE OF SEVERE THUNDERSTORMS STRETCHED FROM 
BROADVIEW TO GLENRIO...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENRIO AROUND 222 PM MDT
  BROADVIEW AROUND 222 PM MDT.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 364 AND 373...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3470 10333 3530 10317 3543 10304 3530 10303
      3470 10303
TIME...MOT...LOC 2017Z 226DEG 36KT 3503 10313

HAIL...<.75IN
WIND...60MPH

$$

44
903 
WWUS55 KABQ 162040
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT MAY 16 2015

NMC009-037-162050-
/O.EXP.KABQ.SV.W.0029.000000T0000Z-150516T2045Z/
CURRY NM-QUAY NM-
240 PM MDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL QUAY AND
NORTHEASTERN CURRY COUNTIES WILL EXPIRE AT 245 PM MDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3470 10333 3530 10317 3543 10304 3530 10303
      3470 10303
TIME...MOT...LOC 2040Z 226DEG 36KT 3519 10293

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 11:51 AM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 16, 11:51 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MDT SAT MAY 16 2015

.AVIATION...
18Z TAF CYCLE
AN UPPER LEVEL TROUGH WILL SWING ACROSS NM THIS AFTERNOON. A
SURFACE COLD FRONT WILL ACCOMPANY THE TROUGH. PLENTY OF LOW LEVEL
MOISTURE AND AN UNSTABLE ATMOSPHERE WILL PRODUCE SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST 03Z. A FEW STORMS OVER THE NE
COULD BE STRONG TO SEVERE THIS PM. BRIEF MVFR TO IFR CONDITIONS
LIKELY WITH ANY STORM. WET SNOW WILL FALL IN THE MTS WITH
OBSCURATIONS. WIND GUSTS APPROACHING 50 KT WITH THE STRONGEST
STORMS. OTHERWISE...MOSTLY VFR CONDITIONS. AREAS OF FOG WILL
DEVELOP LATE TONIGHT...ESPECIALLY OVER WRN AND CENTRAL NM WHERE
WINDS WILL BE LOWEST. FOR NOW HAVE VCFG IN MANY OF THE TAF SITES.
40

&&

.PREV DISCUSSION...1011 AM MDT SAT MAY 16 2015...
.UPDATE...
EXPANDED WINTER WX ADVY TO SOME OF THE HIGHER TERRAIN OF THE JEMEZ
AND SANGRE DE CRISTOS FOR THE REST OF THE DAY. DROPPED SOME HIGH
TEMPERATURES AS WELL. UPDATED ZFP AND WSW ALREADY TRANSMITTED.

&&

.PREV DISCUSSION...343 AM MDT SAT MAY 16 2015...
.SYNOPSIS...
ACTIVE WEATHER PATTERN TO CONTINUE THROUGH AT LEAST TUESDAY
CENTRAL AND WEST...BUT ACROSS THE EAST SHOWERS AND STORMS WILL BE
A POSSIBILITY AT LEAST THROUGH THE END OF THE UPCOMING WORK WEEK.
WIND SPEEDS A LITTLE LATER TODAY WILL LIKELY REACH WIND ADVISORY
CRITERIA ACROSS MUCH OF THE EAST...WHILE A SNOW ADVISORY WILL
REMAIN IN EFFECT ACROSS THE HIGHER TERRAIN OF RIO ARRIBA COUNTY.
SPOTTY SHOWERS AND STORMS WILL AGAIN DOUSE MUCH OF THE STATE
TODAY...THOUGH AS ONE TRAVELS EAST OF THE CENTRAL MOUNTAIN CHAIN
THE ACTIVITY WILL DIMINISH CONSIDERABLY IN COVERAGE AND INTENSITY.
SUNDAY WILL BE DRIER AND WARMER...BUT MONDAY AND TUESDAY WILL
BRING ANOTHER SHOT OF MOISTURE AND DEVELOPING SHOWERS AND STORMS
INTO AT LEAST THE NORTHEAST TWO THIRDS OF THE STATE. DRYING
EXPECTED THEREAFTER WITH SOME WARMING BUT SOME STORMS WILL STILL
BE POSSIBLE ACROSS AT LEAST THE EASTERN PLAINS INTO WEEKS END.

&&

.DISCUSSION...
ACTIVE AND GENERALLY COOLER THAN NORMAL WEATHER PATTERN TO
CONTINUE THROUGH AT LEAST TUE CENTRAL AND WEST...BUT ACROSS THE
EAST SHOWERS AND STORMS WILL BE A POTENTIAL THROUGH AT LEAST THE
END OF THE UPCOMING WORK WEEK...TODAY AND SUN FOR THE MOST PART
BEING THE LEAST ACTIVE DAYS THERE. WIND SPEEDS A LITTLE LATER
TODAY WILL LIKELY REACH WIND ADVISORY CRITERIA ACROSS MUCH OF THE
EAST...WHILE A SNOW ADVISORY WILL REMAIN IN EFFECT ACROSS THE
HIGHER TERRAIN OF RIO ARRIBA COUNTY. WINDS TO BE STRONGEST IN THE
AFTERNOON...WHILE THE THE GREATEST ADDITIONAL SNOWFALL AMOUNTS OF
ANYWHERE FROM 1 TO 4 INCHES IN THE ADVISORY AREA CAN BE EXPECTED
BETWEEN ROUGHLY 6 AM AND 3 AM. AS A STRONG LOBE OF ENERGY SWINGS
EAST FROM THE SOUTHERN HALF OF AZ INTO NM TODAY SPOTTY SHOWERS AND
STORMS WILL AGAIN DEVELOP ACROSS MUCH OF THE STATE...THOUGH
CONSIDERABLY LESS SO EAST OF THE CENTRAL MOUNTAIN CHAIN COMPARED
TO LOCALES FARTHER WEST.

SUNDAY WILL BE DRIER AND WARMER...BUT MONDAY AND TUESDAY WILL
BRING ANOTHER SHOT OF MOISTURE AND DEVELOPING SHOWERS AND STORMS
INTO AT LEAST THE NORTHEAST TWO THIRDS OF THE STATE AS STILL
ANOTHER DEEP LOW PRESSURE TROUGH ALOFT APPROACHES AND SUBSEQUENTLY
DRIFTS ACROSS THE STATE. DRYING EXPECTED THEREAFTER WITH SOME WARMING
BUT SOME STORMS WILL STILL BE POSSIBLE ACROSS AT LEAST THE EASTERN
PLAINS INTO THE END OF THIS UPCOMING WORK WEEK...IF NOT BEYOND.

43

&&

.FIRE WEATHER...
THE NEXT UPPER LEVEL TROUGH/LOW IN WHAT SEEMS TO BE A NEVER ENDING
SERIES WILL MOVE THROUGH NEW MEXICO THIS MORNING. SNOW LEVELS WILL
DROP TO BETWEEN 7000-7500 BY ABOUT MID MORNING AS COLDER AIR ALOFT
ASSOCIATED WITH THE TROUGH MOVES INTO NORTHERN AND CENTRAL NM.
STRONG WEST WINDS WILL DEVELOP OVER MUCH OF THE AREA BY MID MORNING
WITH THE STRONGEST WINDS EXPECTED FROM THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS LINE. WIND WILL DECREASE
TOWARD SUNSET.

A MAINLY DRY DAY IS IN STORE SUNDAY AS A WEAK UPPER LEVEL RIDGE
MOVES OVER. DESPITE THE RIDGE...HIGH TEMPERATURES REMAIN BELOW
AVERAGE FOR MID MAY. MODELS INDICATING RESIDUAL MOISTURE WILL
COMBINE WITH DAYTIME HEATING TO PRODUCE A FEW SHOWERS OR
THUNDERSTORMS OVER THE WEST-CENTRAL AND NORTHERN MOUNTAINS.

FOR SUNDAY NIGHT THROUGH TUESDAY...BACKDOOR COLD FRONT DROPS INTO
EASTERN NM MONDAY MORNING...SETTING THE STAGE FOR THE NEXT UPPER
LEVEL TROUGH APPROACHING FROM THE WEST. DEEP LOW LEVEL GULF MOISTURE
SURGES UP FROM THE SOUTHEAST MONDAY EVENING. ANOTHER ROUND OF
WIDESPREAD SIGNIFICANT WETTING RAINS IS IN STORE FOR MOST AREAS LATE
MONDAY NIGHT AND TUESDAY. THE ONE EXCEPTION WILL LIKELY BE THE
SOUTHWEST MOUNTAINS WHERE MODELS SUGGESTING THAT DRIER AIR ALOFT
FROM THE SOUTHWEST WILL WIN OUT THERE.

NEXT UPPER LEVEL SYSTEM EXPECTED DURING THE LATTER HALF IN THE WORK
WEEK. GFS AND ECMWF BOTH INDICATING DRYLINE THUNDERSTORM ACTIVITY
OVER THE EASTERN PLAINS THURSDAY AND FRIDAY.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ523-526-529>540.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ510-511-513-514.

&&
Hazardous weather outlook, May 16, 11:22 AM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1122 AM MDT SAT MAY 16 2015

NMZ501>540-171200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
1122 AM MDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL SNOW ACCUMULATIONS VARYING FROM 3 TO 6 INCHES ARE
POSSIBLE NEAR AND ABOVE ELEVATIONS OF 8500 FEET INTO THE EARLY
EVENING OVER THE NORTHERN MOUNTAINS...INCLUDING THE SANGRE DE CRISTO
MOUNTAINS. OVER THE EASTERN PLAINS...GUSTY SOUTHWEST WINDS TO AROUND
50 MPH ARE POSSIBLE. IN THE NORTHEAST PLAINS...A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.
BRIEF STRONG WIND GUSTS AND EVEN SMALL HAIL WILL BE LIKELY WITH
THUNDERSTORMS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STILL ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
LATER MONDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE EAST MAY RESULT IN AT
LEAST LOCALIZED FLOODING CONCERNS PARTICULARLY THE EAST CENTRAL
AND SOUTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL OR SEVERE WEATHER
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

In the hours before

Special weather statement, May 16, 11:54 AM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT SAT MAY 16 2015

NMZ534-161830-
QUAY COUNTY-
1154 AM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 1230
PM MDT...

AT 1154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LOGAN...OR ABOUT 24 MILES
SOUTH OF NARA VISA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
QUAY COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3516 10326 3529 10341 3562 10305 3559 10302
      3532 10303
TIME...MOT...LOC 1754Z 225DEG 29KT 3529 10325

44
Local storm report, May 16, 1:31 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
131 PM MDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     NON-TSTM WND GST 1 N CANNON AFB          34.39N 103.31W
05/16/2015  M60 MPH          CURRY              NM   ASOS

            KCVS ASOS.

&&

EVENT NUMBER ABQ1502198

44
Special weather statement, May 16, 1:36 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 PM MDT SAT MAY 16 2015

NMZ534>536-162000-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
136 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND CURRY COUNTIES THROUGH 200 PM MDT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS STRETCHING FROM 10 MILES
SOUTH SOUTHWEST OF MELROSE TO 27 MILES NORTH OF MELROSE...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THIS STORM INCLUDE...CANNON AFB...RANCHVALE...
GRADY...WHEATLAND AND PORTAIR.

THESE STORMS MAY INTENSIFY WITH WIND GUSTS OVER 60 MPH POSSIBLE...SO
BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3497 10331 3445 10312 3421 10374 3459 10378
TIME...MOT...LOC 1934Z 232DEG 30KT 3456 10363

44
Special weather statement, May 16, 1:43 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
143 PM MDT SAT MAY 16 2015

NMZ530-531-534-162015-
HARDING COUNTY-QUAY COUNTY-UNION COUNTY-
143 PM MDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN
QUAY AND SOUTHEASTERN HARDING COUNTIES THROUGH 215 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
DEVELOPING LINE OF STRONG THUNDERSTORMS STRETCHING FROM 7 MILES WEST
SOUTHWEST OF ROSEBUD TO 27 MILES SOUTH SOUTHWEST OF ROSEBUD...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...AMISTAD...HAYDEN...SEDAN AND
ROSEBUD.

THESE STORMS MAY INTENSIFY AND PRODUCE DAMAGING WIND GUSTS...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3539 10361 3583 10359 3625 10334 3631 10303
      3571 10303
TIME...MOT...LOC 1942Z 212DEG 56KT 3568 10350

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:12 PM MDTSpecial Weather StatementABQDe Baca33 min
May 15, 7:33 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay42 min
May 15, 8:11 PM MDTSpecial Weather StatementABQQuay34 min
May 15, 9:27 PM MDTSevere Thunderstorm WarningABQRoosevelt48 min
May 15, 9:30 PM MDTSpecial Weather StatementABQRoosevelt30 min
May 15, 10:01 PM MDTSpecial Weather StatementABQCurry29 min
May 16, 3:50 AM MDTWind AdvisoryABQ17 hr
May 16, 11:54 AM MDTSpecial Weather StatementABQQuay36 min
May 16, 1:36 PM MDTSpecial Weather StatementABQCurry24 min
May 16, 1:43 PM MDTSpecial Weather StatementABQHarding32 min
May 16, 2:05 PM MDTSevere Thunderstorm WarningABQHarding, Union40 min
May 16, 4:57 PM MDTSpecial Weather StatementABQBernalillo33 min
May 16, 5:07 PM MDTSpecial Weather StatementABQSandoval23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.